# SDR KX5R20210518001

- Difficulty date: May 18, 2021
- Submitted: May 18, 2021
- Operation: General aviation
- Aircraft: N16MN
- Make and model: Beech 36BEECH
- Aircraft serial: E3658
- Aircraft time: 2,385 hours
- System (JASC): 5711 · Wing Spar
- Part: Pin
- Part number: 351153884
- Condition: Corroded
- Location: Wing Spar
- Part time: 808 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING ANNUAL INSPECTION RUST COLORED DEBRIS WAS NOTED EMANATING FROM THE LEFT AND RIGHT WING MAIN SPAR TO LEADING EDGE JOINT. THE WINGS WERE REMOVED AND IT WAS DISCOVERED THE LOWER PINS AT THE LEADING EDGE TO SPAR JOINT COULD NOT BE REMOVED. THE LEADING EDGE WAS THEN REMOVED BY DRILLING RIVETS THAT CONNECT THE LEADING EDGE SKIN TO THE HINGE SECTIONS. THE PIN WAS CUT MID SPAN AND THE OUTBOARD HALF WAS ABLE TO BE PULLED. THE HINGE SECTION INBOARD OF THAT CUT HAD TO BE CUT BETWEEN EVERY LUG AND PRIED OUT. IT WAS DISCOVERED THAT THE PIN WAS RUSTED FROM THE WING ROOT OUTBOARD APPROXIMATELY 60 INCHES. THIS AIRCRAFT IS EQUIPPED WITH TKS LEADING EDGE DEICE. THE SKIN JOINTS BETWEEN THE LEADING EDGE SKIN AND THE SPAR CAP WERE SEALED AS WELL AS THE ACCESS PANEL ADJACENT TO THE MAIN GEAR TRUNNION. UPON DISASSEMBLY MOISTURE WAS NOTED ON THE HINGE SECTIONS. THE ROUTE OF ENTRY OF WATER OR TKS FLUID/ WATER MIXTURE HAS NOT BEEN CONCLUSIVELY DETERMINED. THIS SAME AIRCRAFT HAD THE SAME ISSUE IN 2015 AT 1577 HOURS. AT THAT TIME THE SPARS AND ALL THE LEADING EDGE HINGE SECTIONS WERE REPLACED. WE HAVE OBSERVED AND REPAIRED THE SAME ISSUE ON ONE OTHER BEECHCRAFT BONANZA WITH TKS DEICING. THE HINGE PINS THAT HOLD THE LEADING EDGE AND BOX SECTIONS OF THE WING TO THE SPAR ARE CARBON STEEL. WE HAVE CLEANED AND PERFORMED DETAILED VISUAL INSPECTIONS OF THE SPAR HINGE SECTION LUGS AND THE REMAINING LEADING EDGE LUGS AND FOUND NO CORROSION IN THE LUGS. THE LOWER INBOARD LEADING EDGE HINGE SECTIONS WILL BE REPLACED.
